MAUDE Adverse Event Report: K2M, INC. INTERNAL EXPANSION TOWER; SIZE 28X36 MM, 8 MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

K2M, INC. INTERNAL EXPANSION TOWER; SIZE 28X36 MM, 8 MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2112-20836
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the implantation and expansion, the port in the capri internal expansion tower was stripped and the tower could not expand.The implant was taken out of the body and another capri internal expansion tower was used to successfully complete the procedure with a surgical delay of 20 minutes and no adverse consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 codes have been updated to reflect receipt of the device and conclusion of the investigation.

Brand Name
INTERNAL EXPANSION TOWER; SIZE 28X36 MM, 8 MM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key15653541
Report Number3004774118-2022-00362
Device Sequence Number6036844
Product Code MQP
UDI-Device Identifier10888857033504
UDI-Public10888857033504
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-20836
Device Catalogue Number2112-20836
Device Lot NumberGVBT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown